Alert archive / California / Wind Advisories in 2015
Wind Advisory 8, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 21, 2015, 10:38 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2015, 10:38 AM PST (18:38 UTC)
- Expired
- Feb 21, 2015, 8:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
809 WWUS76 KLOX 211838 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1038 AM PST SAT FEB 21 2015 ...GUSTY SOUTHWEST WINDS TO AFFECT PORTIONS OF THE ANTELOPE VALLEY THROUGH EARLY THIS EVENING... .THE COMBINATION OF STRONGER ONSHORE FLOW AND DEEP MARINE LAYER HAS CAUSED GUSTY SOUTHWEST WINDS TO DEVELOP ACROSS PORTIONS OF THE ANTELOPE VALLEY. STRONGEST WINDS WILL AFFECT HIGHWAY 14 NEAR THE LAKE PALMDALE AND POPPY PARK AREAS WITH GUSTS AROUND 50 MPH TODAY. CAZ059-220245- /O.NEW.KLOX.WI.Y.0008.150221T1838Z-150222T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1038 AM PST SAT FEB 21 2015 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. * WINDS AND TIMING...GUSTY SOUTHWEST WINDS WILL DEVELOP THROUGH THIS MORNING AND CONTINUE THROUGH EARLY THIS EVENING. EXPECT SUSTAINED WINDS 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. ISOLATED GUSTS TO 55 MPH AROUND LAKE PALMDALE AND ADJACENT FOOTHILLS. WINDS WILL DIMINISH SOME LATER TONIGHT. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN
2 follow-up statements
359 WWUS76 KLOX 220249 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 649 PM PST SAT FEB 21 2015 ...GUSTY SOUTHWEST WINDS TO AFFECT PORTIONS OF THE ANTELOPE VALLEY THROUGH EARLY THIS EVENING... .THE COMBINATION OF STRONGER ONSHORE FLOW AND DEEP MARINE LAYER HAS CAUSED GUSTY SOUTHWEST WINDS TO DEVELOP ACROSS PORTIONS OF THE ANTELOPE VALLEY. CAZ059-220400- /O.CON.KLOX.WI.Y.0008.000000T0000Z-150222T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 649 PM PST SAT FEB 21 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WINDS AND TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE THIS EVENING. EXPECT SUSTAINED WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. ISOLATED GUSTS OVER 55 MPH CAN BE EXPECTED AROUND LAKE PALMDALE AND ADJACENT FOOTHILLS. WINDS WILL DIMINISH SOME LATER TONIGHT. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SIRARD
779 WWUS76 KLOX 220353 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 753 PM PST SAT FEB 21 2015 CAZ059-220500- /O.EXP.KLOX.WI.Y.0008.000000T0000Z-150222T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 753 PM PST SAT FEB 21 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING... WINDS HAVE DIMINISHED IN THE ANTELOPE VALLEY THIS EVENING... EXCEPT LOCALLY IN THE FOOTHILLS AROUND LAKE PALMDALE WHERE WIND GUSTS IN EXCESS OF 55 MPH CAN BE EXPECTED THROUGH LATE THIS EVENING. OTHERWISE...SOME WIND GUSTS UP TO 35 TO 40 MPH WILL BE POSSIBLE THROUGH LATE THIS EVENING FOR MUCH OF THE AREA. WITH WINDS EXPECTED TO REMAIN LARGELY BELOW ADVISORY LEVELS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM PST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 21, 10:03 AM PST, 35 minutes earlier.
Area forecast discussion, Feb 21, 10:03 AM PST, 35 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1003 AM PST SAT FEB 21 2015 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL BRING CLOUDS...COOL WEATHER AND SHOWERS TO MOST OF THE REGION FROM SATURDAY EVENING THROUGH MONDAY. HIGHEST RAINFALL AMOUNTS WILL LIKELY BE OVER LOS ANGELES COUNTY. SHOWERS ARE MOST LIKELY SUNDAY AFTERNOON THROUGH MONDAY MORNING...WITH SNOW POSSIBLE SUNDAY NIGHT IN THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. WARMER AND DRYER MOST OF NEXT WEEK...THEN COOLER LATE INTO NEXT WEEKEND. && .SHORT TERM (TODAY-MON)...UPDATE FORECAST LOOKS TO BE IN GREAT SHAPE THIS MORNING. WILL BE ADDING A WIND ADVISORY FOR THE ANTELOPE VALLEY FOR TODAY INTO EARLY THIS EVENING...MAINLY FOR THE HIGHWAY 14 AND 138 CORRIDOR...ESPECIALLY AROUND THE LAKE PALMDALE AREA AND ADJACENT FOOTHILLS. THIS IS DUE TO THE DEEP MARINE LAYER PUSHING WELL INTO THE LOCAL MOUNTAINS AND STRONGER ONSHORE FLOW. THE MARINE LAYER WAS CONTINUING TO DEEPEN THIS MORNNG. IN FACT IT HAS NOW MORPHED INTO A VERY DEEP MOIST LAYER THIS MORNING AS IT HAS INCREASED TO AROUND 4500 FT DEEP WITH A DISTINCT STRONG INVERSION ABOVE THAT. LATEST VIS SATELLITE IMAGERY INDICATED LOW CLOUDS SURGING WELL INTO THE COASTAL SLOPES S OF POINT CONCEPTION AND WORKING UP INTO GORMAN THIS MORNING. A STRONG SE SURGE OF LOW LEVEL MOISTURE COULD ACTUALLY PULL SOME OF THE COASTAL CLOUDS OFFSHORE FOR SOME BRIEF CLEARING THIS AFTERNOON...WHERE A REVERSE CLEARING SITUATION MIGHT OCCUR LEAVING THE VALLEYS AND COASTAL FOOTHILLS MOSTLY CLOUDY THROUGH THIS AFTERNOON. THE LOW TO MID LEVEL FLOW WILL REMAIN OUT OF THE SW TODAY INTO TONIGHT WHERE ADDITIONAL LOW TO MID LEVEL CLOUDS WILL SURGE IN ACROSS MUCH OF THE FORECAST AREA WEST OF THE MOUNTAINS AND UP TO 5,000 FT. WITH A DEEP MOIST LAYER IN PLACE...THERE WILL BE AREAS OF DRIZZLE OR LIGHT RAIN THAT DEVELOP ACROSS THE ELEVATED VALLEY LOCATIONS UP AGAINST THE FOOTHILLS WHILE PATCHY DRIZZLE DEVELOPS IN MOST AREAS AFTER MIDNIGHT TONIGHT. HIGH TEMPS WILL CONTINUE TO TREND DOWN A FEW MORE DEGREES FROM YESTERDAY ACROSS THE BOARD AS WELL. ALSO, AS MENTIONED IN THE EARLIER DISCUSSION...SLIGHT CHANCE FOR THUNDERSTORMS WILL BE ADDED FOR THE INTERIOR SLO COUNTY BEGINNING LATE SUNDAY AFTERNOON AS THE COLDEST 500 MB TEMPS AROUND -22 DEGREES MOVE OVER THE AREA WITH THE JET CORE. MIGHT BE ADDING SLIGHT CHANCE THUNDERSTORMS TO THE SAME AREA ON MONDAY AFTERNOON AS WELL AS ANOTHER AREA OF PVA MOVES OVER THE SAME REGION. MOISTURE WILL BE LIMITED FOR AREAS N OF LOS ANGELES COUNTY. MEANWHILE...BETTER CYCLONIC FLOW WILL HELP ENHANCE RAINFALL FOR LOS ANGELES COUNTY AREAS BY LATE SUNDAY AFTERNOON INTO THE EVENING HOURS AND OVERNIGHT INTO MONDAY MORNING. EXPECT INCREASING LIGHT TO LOCALLY MODERATE RAIN TO INCREASE SUNDAY EVENING OF THE LA BASIN...INCLUDING HOLLYWOOD WITH HIGHEST RAINFALL AMOUNTS EXPECTED ACROSS THE SAN GABRIEL VALLEY FOOTHILLS AND ADJACENT SAN GABRIEL MOUNTAINS. RAINFALL AMOUNTS WILL VARY GREATLY...AS COASTAL AREAS SHOULD SEE MUCH LESS RAINFALL COMPARED TO THE FOOTHILLS DUE TO THE EFFICIENCY OF OROGRAPHIC LIFT SQUEEZING OUT THE ADDED RAINFALL LIKE A SPONGE. DOWNTOWN LOS ANGELES SHOULD SEE NEAR A QUARTER INCH...WHILE THE FOOTHILL COMMUNITIES COULD SEE BETWEEN A HALF TO ONE INCH BY MONDAY AFTERNOON. PRECIP AMOUNTS WILL BE MUCH LESS FOR AREAS NORTH OF L.A. COUNTY. LASTLY...WILL BE LOOKING INTO THE POTENTIAL OF A WINTER WEATHER ADVISORY FOR THE LOS ANGELES COUNTY MOUNTAINS AND POSSIBLY THE VENTURA COUNTY MOUNTAINS. WANT TO WAIT FOR THE 18Z NAM-WRF TO COME IN TO LOOK AT LATEST GUIDANCE. ***FROM PREVIOUS DISCUSSION*** THERE COULD BE SOME LOCAL DRIZZLE THIS MORNING...ESPECIALLY IN THE FOOTHILLS OF L.A. AND VTU COUNTIES. THE WRF SHOWS LOTS OF LOW LEVEL MOISTURE HANGING AROUND TODAY...SO EXPECT ONLY PARTIAL CLEARING AT BEST ON THE COASTAL PLAIN...WITH CONDS LIKELY BECOMING PARTLY CLOUDY IN THE VLYS. MAX TEMPS WILL BE DOWN A FEW MORE DEGREES TODAY...DOWN TO BELOW NORMAL LEVELS IN MOST AREAS. MODELS ARE IN GENERALLY GOOD AGREEMENT WITH THE EVOLUTION OF THE UPPER PATTERN OVER THE WEEKEND. A STRONG SHORT WAVE TROUGH WILL DROP SOUTH SOUTHWESTWARD THROUGH THE GREAT BASIN LATER TODAY AND TONIGHT...WITH AN UPPER LOW DEVELOPING OVER NV BY EARLY SUNDAY MORNING. A POSITIVELY TILTED TROUGH AXIS WILL EXTEND FROM THIS LOW WWD TO JUST OFF CENTRAL CA COAST. LOW LEVEL MOISTURE WILL INCREASE AND DEEPEN ACROSS THE REGION...WITH QUITE A BIT OF MOISTURE UP TO 6000 FEET BY VERY LATE TONIGHT. WHERE SKIES DO CLEAR TODAY...CLOUDS WILL ARRIVE FAIRLY QUICKLY THIS EVENING...THEN EXPECT CLOUDS TO PUSH WELL INTO THE MTNS BY LATE TONIGHT. THE LOW LEVEL FLOW WILL BECOME INCREASINGLY CYCLONIC...AND LOW LEVEL LIFT WILL ALSO INCREASE. AT THE VERY LEAST THERE WILL PROBABLY BE SOME DECENT DRIZZLE LATE TONIGHT/SUN MORNING...AND THERE IS A CHANCE OF SOME LIGHT MEASURABLE RAIN OR SHOWERS...ESPECIALLY IN COASTAL AND VLY AREAS S OF PT CONCEPTION. DURING SUNDAY...THE UPPER LOW WILL PULL WESTWARD INTO EAST CENTRAL CA...AND A WEAK UPPER LOW TO THE WEST OF BAJA WILL BECOME ABSORBED INTO THE SYSTEM. WHILE THERE IS NOT A TREMENDOUS AMOUNT OF MOISTURE...GOOD HEIGHT FALLS WILL GENERATE SOME DECENT LIFT...MAKING THE MOST OF LIMITED MOISTURE. HAVE BUMPED UP POPS INTO THE LIKELY CATEGORY FOR L.A. AND VTU COUNTIES IN THE AFTERNOON. MAX TEMPS WILL BE DOWN A FEW MORE DEGREES JUST ABOUT EVERYWHERE. SNOW LEVELS WILL BEGIN TO LOWER LATE IN THE DAY...PROBABLY DOWN TO ABOUT 6500 FEET OR SO. THE UPPER LOW WILL SLOWLY DRIFT WESTWARD SUNDAY NIGHT...REACHING A POSITION JUST TO EAST OF MONTEREY BY LATE MON MORNING. CYCLONIC ONSHORE LOW LEVEL FLOW AND SOME INCREASE IN MOISTURE SHOULD MAKE SHOWERS LIKELY ACROSS AT LEAST L.A. AND VTU COUNTIES...WITH A GOOD CHANCE OF SHOWERS ELSEWHERE SUN NIGHT. HAVE GONE WITH HIGH CHANCE POPS IN MOST AREAS MON MORNING...EXCEPT LIKELY POPS IN THE L.A. AND VTU COUNTY MOUNTAINS. HOWEVER...LATER SHIFTS MAY HAVE TO BUMP POPS UP A BIT ON MONDAY...ESPECIALLY ACROSS L.A. COUNTY. SNOW LEVELS WILL LOWER SUNDAY NIGHT...PROBABLY DOWN TO AROUND 5500 FEET...THEN CHANGE LITTLE MON. WINTER WEATHER ADVISORIES WILL PROBABLY BE NEEDED FOR THE MTNS...BUT WITH MOST OF THE ACCUMULATING SNOW EXPECTED TO BEGIN LATE IN THE 3RD PERIOD (SUNDAY) OR IN THE 4TH PERIOD (SUNDAY NIGHT)...HAVE REFRAINED FROM ISSUING IT JUST YET. THE UPPER LOW WILL BEGIN TO SHIFT EWD LATE MON INTO MON NIGHT. FOR NOW...HAVE EXTENDED POPS IN MOST AREAS THROUGH MON AFTERNOON...BUT THEY MAY HAVE TO BE EXTENDED INTO MON EVENING. AND FINALLY...WHILE STABILITY INDEX VALUES DO NOT SUPPORT TSTM ACTIVITY...THE SYSTEM IS REASONABLY DYNAMIC AND IS IN A FAIRLY GOOD LOCATION TO PRODUCE TSTMS IN PORTIONS OF OUR REGION. 500 MB TEMPS ALSO DROP TO ABOUT BETWEEN -20C AND -24C ACROSS NRN PARTS OF THE FCST AREA. THE ADDITION OF TSTMS TO THE FORECAST MAY HAVE TO BE CONSIDERED. .LONG TERM (TUE-FRI)...ANY SHOWER ACTIVITY SHOULD BE OVER BEFORE DAYBREAK ON TUE...AND CLOUDS SHOULD BE ON THE DECREASE. RISES IN HEIGHTS AND INCREASED SUNSHINE SHOULD ALLOW FOR SEVERAL DEGREES OF WARMING ACROSS THE REGION TUE. A RIDGE BEGINS TO BUILD INTO THE REGION ON WED...BUT ANOTHER SHORT WAVE DROPPING SWD THROUGH THE WEST MAY KEEP HEIGHTS IN CHECK. STILL...SOME SLIGHT WARMING IS POSSIBLE WED. ADDITIONAL SHORT WAVE ENERGY DROPPING SOUTHWARD THROUGH THE GREAT BASIN SHOULD KNOCKS HEIGHTS DOWN THU AND FRI...WITH SOME COOLING EXPECTED. && .AVIATION...21/1800Z... A MID/UPPER LEVEL TROUGH OF LOW PRESSURE CENTERED OVER WA/OR WILL SHIFT SOUTH AND MOVE OVER CENTRAL CALIFORNIA. UPPER LEVEL LIGHT WINDS WILL BECOME MODERATE WEST BY 22/10Z THEN STRONG WEST AFTER 22/22Z WHILE MID LEVEL LIGHT NORTHWEST WINDS BECOME MODERATE WEST AFTER 22/10Z OVER THE AREA. MARINE CAPPING INVERSION WAS WEAK AND CLOUD FIELD WAS OVERCAST THIS MORNING AND TOPS WERE APPROXIMATELY 4KFT. THE CLOUD FIELD WILL LIKELY BE OVERCAST AND TOPS WILL DIFFER BY PLUS 3KFT SUNDAY MORNING. WEAK TO MODERATE ONSHORE PRESSURE GRADIENT THROUGH THE PERIOD. MARINE LAYER AT LAX AT 1710Z IS 4033 FEET DEEP AND THE INVERSION TOP IS AT 6337 FEET WITH A TEMP OF 12 DEGREES C. KLAX...CHANCE CIGS 025 THROUGH 21/20Z THEN CHANCE CIGS 035 BETWEEN 21/20-22/20Z. CHANCE CIGS 027 AFTER 22/20Z. KBUR...CHANCE CIGS 030 THROUGH 22/02Z THEN CHANCE CIGS 035 AFTER 22/02Z. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .MARINE...21/900 AM... SMALL CRAFT ADVISORY CONDITIONS FOR WINDS WILL LIKELY NOT EXIST THROUGH TUESDAY THEN THERE IS A CHANCE NORTHWEST WINDS WILL CREATE SCA CONDITIONS FROM POINT PIEDRAS BLANCAS TO POINT CONCEPTION AND OVER THE OUTER WATERS FROM POINT CONCEPTION TO SAN CLEMENTE ISLAND ON WEDNESDAY. A LOW PRESSURE SYSTEM IN THE WESTERN AND CENTRAL PACIFIC HAD GENERATED SEAS AROUND 25 FT ON WEDNESDAY THROUGH THURSDAY WITHIN 270-290 DEGREES RELATIVE TO VENTURA COUNTY. THE SWELLS ARE EXPECTED TO ARRIVE SUNDAY AND THERE IS A CHANCE OF SCA CONDITIONS FOR HAZARDOUS SEAS NORTH OF POINT CONCEPTION SUN NIGHT THROUGH MONDAY AFTERNOON. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE && PUBLIC...KAPLAN/DB AVIATION...30 MARINE...30 SYNOPSIS...JLD WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 21, 6:00 AM PST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SAT FEB 21 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-221400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST SAT FEB 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY SHOWERS ARE LIKELY SUNDAY AFTERNOON THROUGH MONDAY MORNING. IN THE MOUNTAINS...SEVERAL INCHES OF SNOW MAY FALL ABOVE 6000 FEET.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 2:21 PM PST | Winter Weather Advisory | LOX | 54 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.